# SDR 2020FA0000264

- Difficulty date: May 28, 2020
- Submitted: May 28, 2020
- Operation: General aviation
- Aircraft: N7KL
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7635248
- Aircraft time: 9,313 hours
- Engine: Lyc IO360C1C
- Engine time: 6,915 hours
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Part number: M227591620AN3802
- Part serial: 0
- Condition: Chafed
- Location: Zone 200
- Part time: 9,313 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

NOSE LANDING GEAR FAILURE ON ENGINE STARTUP.  OWNER TOWED AIRCRAFT FROM HANGAR FOR A VFR FLIGHT.  PREFLIGHT INSPECTION PERFORMED WITH NO ISSUES.  PRESTART CHECKLIST PERFORMED.  OWNER STATED THAT HE STARTED AIRCRAFT, AND WHEN BRINGING THE ENGINE MIXTURE UP FROM IDLE/CUTOFF TO FULL RICH (NORMAL PROCEDURE FOR FUEL INJECTED ENGINES),THE NOSE LANDING GEAR COLLAPSED, CAUSING SEVERE DAMAGE TO THE PROPELLER AND RESULTED IN A SUDDEN STOPPAGE OF THE ENGINE, OWNER QUICKLY CUTOFF ENGINE AND EVACUATED AIRCRAFT.  INVESTIGATION REVEALED THAT THE LANDING GEAR SYSTEM WIRING BENEATH THE INSTRUMENT PANEL AND IMMEDIATELY BEHIND THE MIXTURE CONTROL MECHANISM HAD 1 WIRE CUT THROUGH AND 1 WIRE DAMAGED (SLEEVE INTACT )FROM CONTACT WITH THE COTTER PIN ON THE MIXTURE CONTROL ARM.  MECHANICAL AND HYDRAULIC SYSTEMS PERFORMED AS NORMAL DURING THE POST INCIDENT INVESTIGATION. JACKED AIRCRAFT DURING INVESTIGATION FOR LANDING GEAR OPERATIONAL INSPECTION. UPLOCKS AND DOWNLOCKS PERFORMED THEIR  FUNCTION IN THE PRESCRIBED MANNER RULING OUT MECHANICAL FAILURE.  HYDRAULIC RESERVOIR WAS FULL AND NO DAMAGES OR LEAKS ON ANY HOSES IN THE SYSTEM. THE LANDING GEAR SQUAT SWITCH BRACKET ON RT GEAR WAS FOUND BROKE FROM CORROSION AT THE ATTACHMENT ANGLE, RENDERING THE SAFETY SWITCH INEFFECTIVE, CONTRIBUTING TO THE INCIDENT.
